MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTHXSFT2H04
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Appropriate term/code no available to describe the issue of gap in the pusher assembly of the smart coil within the introducer sheath.This device is available for return.A follow up mdr will be submitted upon completion of the device investigation this report is associated with mfr report numbers: 3005168196-2020-02053, 3005168196-2020-02054.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the bifurcation of the anterior cerebral artery (aca) and anterior communicating artery (acom) using penumbra smart coils (smart coils) and non-penumbra microcatheter.During the procedure, both smart coils would not advance from the starting position within the introducer sheath.Therefore, both smart coils were removed.Next, a new smart coil was advanced into the aneurysm; however, the physician decided to retract the smart coil to reposition the microcatheter.While retracting the smart coil back into the introducer sheath, the physician experienced resistance.Subsequently, the physician retracted the smart coil partially back into the introducer sheath and removed the smart coil.It was also reported that the physician noticed a gap in the pusher assembly of the smart coil within the introducer sheath.The procedure was completed using new smart coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2020-02053, 2.3005168196-2020-02054.H3 other text: placeholder.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10877379
Report Number3005168196-2020-02055
Device Sequence Number19662033
Product Code HCG
UDI-Device Identifier00814548015750
UDI-Public00814548015750
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2022
Device Model Number400SMTHXSFT2H04
Device Catalogue Number400SMTHXSFT2H04
Device Lot NumberF74547
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Date Report Sent to FDA01/01/2005